PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Hausdorff dimension of biaccessible angles for quadratic polynomials

Volume 238 / 2017

Henk Bruin, Dierk Schleicher Fundamenta Mathematicae 238 (2017), 201-239 MSC: Primary 37F20; Secondary 37B10, 37E25, 37E45, 37F50. DOI: 10.4064/fm276-6-2016 Published online: 10 May 2017


A point $c$ in the Mandelbrot set is called biaccessible if two parameter rays land at $c$. Similarly, a point $x$ in the Julia set of a polynomial $z \mapsto z^2+c$ is called biaccessible if two dynamic rays land at $x$. In both cases, we say that the external angles of these two rays are biaccessible as well.

We describe a purely combinatorial characterization of biaccessible (both dynamic and parameter) angles, and use it to give detailed estimates of the Hausdorff dimension of the set of biaccessible angles.


  • Henk BruinFaculty of Mathematics
    University of Vienna
    Oskar-Morgenstern-Platz 1
    1090 Wien, Austria
  • Dierk SchleicherJacobs University Bremen
    Research I
    P.O. Box 750 561
    D-28725 Bremen, Germany

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image